MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG11150-0615-2S
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil experienced resistance in the phenom 17 catheter.The patient was undergoing treatment for a cerebral aneurysm.The access vessel was the internal carotid artery, which was 4mm in diameter.The patient's blood flow was normal, and their vessel tortuosity was moderate.It was reported that the first coil was successfully deployed and detached without any issues.However, when inserting the second coil of the same product, it could not be pushed out from the catheter.Additionally, it became impossible to retract the coil, leading to the removal of the catheter along with the coil.Access to the aneurysm was reestablished using a different product, and the subsequent embolization with coils was completed without any further issues. the patient did not experience any health damage.The devices were prepared and flushed according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Continuation of d10: product id fc-5-15-3d (229830258); product type: ; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the resistance was not known.It was assumed that the resistance was in the distal segment of the catheter because it occurred after it was taken out into the aneurysm and put back.The coil had come out of the introducer sheath smoothly.A continuous saline flush had been administered and maintained as indicated in the ifu.There was no kink/damage observed to the coil or catheter.
 
Additional Manufacturer Narrative
Product analysis: the phenom-17 catheter, and the framing coil were returned for analysis within a shipping box, within a resealable plastic biohazard pouch, and the framing coil was within an introducer sheath.Damage location details: no damage was found to be the phenom-17 catheter body; however, dried blood was found throughout the catheter body (proximal-distal portion).No damage or irregularities were observed with the phenom-17 distal tip or marker bands.Testing/analysis: the phenom-17 catheter body total length was measured to be ~156.2cm, and the usable length was measured to be ~150.1cm, which was found to be within specification (specification: total (ref) = 156.5cm, usable: 150.0cm ± 1.5cm).During testing, the phenom-17 was cut open and found to be full of dried blood from the distal segment to the proximal segment.While opening the phenom-17 catheter body, the inner liner was found to be damaged (liner delamination/peeling) at ~38,0cm from the hub.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22150968
Report Number9617601-2025-00520
Device Sequence Number7639167
Product Code QJP
UDI-Device Identifier00763000399665
UDI-Public(01)00763000399665(17)280325(10)230932592
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG11150-0615-2S
Device Catalogue NumberFG11150-0615-2S
Device Lot Number230932592
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer06/19/2025
07/15/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/15/2025
08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown